Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

Independence theories and generalized zero-one laws


Author: Lawrence Neff Stout
Journal: Proc. Amer. Math. Soc. 66 (1977), 153-158
MSC: Primary 54H05; Secondary 60F20
DOI: https://doi.org/10.1090/S0002-9939-1977-0515144-0
MathSciNet review: 0515144
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper an abstract characterization of the properties of independent events is given with examples from topology, probability, and Baire structures. Using this notion of independence, proofs of the Hewitt-Savage and Kolmogorov zero-one laws are given which include the probabilistic case and the topological cases considered by Oxtoby, Christensen, and K. P. S. and M. Bhaskara Rao.


References [Enhancements On Off] (What's this?)

  • [1] N. J. M. Andersen and J. P. R. Christensen, Some results on Borel structures with applications to subseries convergence in abelian topological groups, Israel Math. J. 15 (1973), 414-420. MR 48 #6308. MR 0327966 (48:6308)
  • [2] J. P. R. Christensen, Borel structures and a topological zero-one law, Math. Scand. 29 (1971), 245-255. MR 47 #2021. MR 0313467 (47:2021)
  • [3] -, Topology and Borel structure, North-Holland, Amsterdam, 1974. American Elsevier, New York. MR 50 #1221. MR 0348724 (50:1221)
  • [4] S. Horn and S. Schach, An extension of the Hewitt-Savage zero-one law, Ann. Math. Statist. 41 (1970), 2130-2131. MR 42 #3821. MR 0268924 (42:3821)
  • [5] M. Loève, Probability theory, Van Nostrand, Princeton, N. J., 1955. MR 16, 598.
  • [6] J. C. Oxtoby, Cartesian products of Baire spaces, Fund. Math. 49 (1961), 157-166. MR 25 #4055. MR 0140638 (25:4055)
  • [7] -, Measure and category, Springer-Verlag, Berlin and New York, 1971.
  • [8] K. S. P. Rao, S. Bhaskara Rao and M. Bhaskara Rao, A category analogue of the Hewitt Savage zero-one law, Proc. Amer. Math. Soc. 44 (1972), 497-499. MR 49 #9823. MR 0345084 (49:9823)
  • [9] H. E. White, Two unrelated results involving Baire spaces, Proc. Amer. Math. Soc. 44 (1974), 463-466. MR 49 #11486. MR 0346761 (49:11486)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54H05, 60F20

Retrieve articles in all journals with MSC: 54H05, 60F20


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1977-0515144-0
Article copyright: © Copyright 1977 American Mathematical Society

American Mathematical Society